Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 5, NWS Miami, FL

April 15, 2022Palm Beach County, Florida

NWS Miami, FL issued this flash flood warning at Apr 15, 2022, 10:22 AM EDT for Palm Beach County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2022, 10:22 AM EDT (14:22 UTC)
Expired
Apr 15, 2022, 12:15 PM EDT
In force
113 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WGUS52 KMFL 151422
FFWMFL
FLC099-151615-
/O.NEW.KMFL.FF.W.0005.220415T1422Z-220415T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1022 AM EDT Fri Apr 15 2022

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Northeastern Palm Beach County in southeastern Florida...

* Until 1215 PM EDT.

* At 1022 AM EDT, the public reported flash flooding across the 
  warned area. Between 2 and 4 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  West Palm Beach, Riviera Beach, Palm Beach, Palm Springs, 
  Haverhill, Cloud Lake, Downtown West Palm Beach, Palm Beach 
  International Airport, Schall Circle, Gun Club Estates, Port Of 
  Palm Beach, Royal Palm Estates, Lake Clarke Shores, Mangonia Park, 
  Glen Ridge, Westgate-Belvedere Homes, Lakeside Green, Cypress 
  Lakes and Century Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2678 8012 2678 8003 2665 8002 2665 8004
      2665 8012

FLASH FLOOD...OBSERVED

$$

Hadi

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 10:16 AM EDT, 6 minutes earlier.

Area forecast discussion, Apr 15, 10:16 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1016 AM EDT Fri Apr 15 2022

.UPDATE...

We are off to a wet start this morning as showers have started to
form across South FL. Some of these early storms are slow movers,
leading to concerns for localized flooding along East Coast metro
areas. With this early start, small changes were made to the PoPs
for the morning. The forecast for the afternoon remains on track,
with the 12Z sounding indicating surface CAPE of 1631, with 500
temps of -11.5 C, which could support the development of gusty
winds and small hail with these storms. The CAMs continue to show a
line of storms that will move from the East Coast southwestward
along the peninsula. As such, few changes were made to the
afternoon forecast at this time.

&&

.PREV DISCUSSION... (Issued 738 AM EDT Fri Apr 15 2022)

AVIATION(12Z TAFS)...

MVFR/IFR conditions will be possible for all terminals today as a
line of storms makes its way across South FL this afternoon. Storm
coverage will increase from the East Coast in the early afternoon,
and progress southwest, impacting APF in the late afternoon hours.
Short-fuse amendments could be possible for MIA, TMB and OPF as
conditions develop throughout the day. Shower activity should
diminish overnight.

PREV DISCUSSION... (Issued 225 AM EDT Fri Apr 15 2022)

SHORT TERM (Today through Saturday)...

A cold front will progress into Northern Florida and the adjacent
Atlantic waters this morning before stalling and then eventually
retreating back northward as we head into the weekend. A mid-lvl
impulse will progress eastward along and just south of the low-lvl
boundary this morning. Although these features will both remain
north of our area, they will help to generate convection over
Central Florida and the Gulf Stream, with outflow from these
storms combining with the Atlantic sea breeze to generate
scattered to numerous showers/thunderstorms over eastern portions
of the area this afternoon, with activity generally propagating
south-southwestward with time.

500mb temps around -11C will support 6-6.5 C/km 700-500mb lapse
rates, and these will overlie pre-convective temperatures in the
mid to upper 80s and dewpoints near 70, resulting in ~1500-2000
J/kg of SBCAPE. With adequate DCAPE and steep low-lvl lapse rates
gusty winds will be a threat, and with the somewhat cool
temperatures aloft hail will also be possible with stronger
updrafts. Low-lvl shear will be limited with the light easterly
flow being fairly deep (nearly to 700mb), however the flow just
above this level will be westerly resulting in 25-30kts of 0-6km
shear, which could be enough to support some multicell clusters.
Heavy rainfall will also be a threat with 1.6-1.7 inch PWATs and
given the somewhat nebulous individual storm motions (resulting
from the somewhat unusual wind profile) flooding can’t be ruled
out, although the expectation (and hope) is that most of the
activity will shift west of the more prone east coast metro areas
somewhat rapidly.

Activity will wane after sunset and most of Friday night should be
dry, apart from maybe a few isolated showers/storms near the east
coast/Gulf Stream . Some patchy fog will be possible in the usual
areas near and west of the Lake given the light winds and
potential antecedent precipitation. Overnight lows will be similar
to what we have observed the last few nights, ranging from the mid
60s in the NW to the low-mid 70s near the immediate coast.
Saturday looks like another warm and muggy day (i.e. highs mostly
mid to upper 80s, dewpoints in the 70s) with continued light
synoptic flow. This will favor the sea breezes being the main
drivers of convection, with guidance largely suggesting only
isolated-scattered coverage, focused over the northern Interior
(near the center of the SFL thermal trough).

LONG TERM (Saturday Night through Thursday)...

The area will remain relatively far south of the stalled sfc front
on Sunday resulting in another warm and humid day with
temperatures similar to Saturday. Also, similar to Saturday, the
convective focus will mostly be the sea breezes with coverage
isolated-scattered. On Monday a diffuse shortwave will move over
the eastern US and will help induce a weak frontal low to develop
along the stalled boundary over the SW Atlantic. This may result
in the boundary finally dipping south towards our area, although
on the whole we should remain prefrontal Monday with warm/humid
conditions and a greater chance of showers/storms relative to the
weekend.

High Pressure will build to our north starting Tuesday and drier
air will begin to filter in, resulting in gradually decreasing
precipitation chances. That being said, there could still be some
storms on Tuesday, particularly over southern portions of the area
as the boundary may take its time to fully clear the area. The
High will shift eastward Wednesday/Thursday resulting in a gradual
veering of the low-lvl winds from N-NE to easterly. We should be
mostly dry with seasonable-slightly below normal temps on
Wednesday, with some shower chances returning Thursday over mostly
the east coast as streamers could move in from the Atlantic in the
easterly regime.

MARINE...

Generally benign marine conditions will persist through the
weekend as E-SE flow weakens and seas remain largely 2 feet or
less. However, there will be a chance of locally higher winds and
seas in thunderstorms which will be possible each day through
early next week.

BEACHES...

The large-scale E-SE flow will weaken heading into the weekend,
dropping the rip current risk to low-moderate over the east coast
beaches, while the largely offshore component of the synoptic flow
over the Gulf beaches will keep the risk low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  86  73  86 /  30  30  20  20
West Kendall     70  86  70  87 /  30  30  20  20
Opa-Locka        72  86  72  87 /  30  30  10  20
Homestead        72  85  71  85 /  30  30  20  20
Fort Lauderdale  73  84  73  85 /  30  30  10  20
N Ft Lauderdale  72  83  72  84 /  30  30  10  20
Pembroke Pines   72  86  71  86 /  30  30  10  20
West Palm Beach  71  84  71  84 /  20  30  10  30
Boca Raton       72  85  72  85 /  20  30  10  20
Naples           70  88  71  88 /  20  30  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...ATV
Today through Saturday and Marine...Carr
Saturday Night through Thursday...Carr

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 15, 9:43 AM EDT, 39 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
943 AM EDT Fri Apr 15 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
943 AM EDT Fri Apr 15 2022

...ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches.

Thunderstorms: Scattered to numerous showers and thunderstorms will
be possible this afternoon.

Wind: Strong winds will be possible in the strongest thunderstorms
this afternoon.

Hail: Hail to the size of quarters will be possible in the strongest
thunderstorms this afternoon and early evening.

Flooding: Localized flooding will be possible in the thunderstorms
today, particularly near the east coast.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The elevated risk of rip currents may continue over the weekend for
the Atlantic Beaches, although some modest improvement will be
possible as the onshore flow begins to decrease going into the
upcoming weekend.

A few isolated to scattered showers and thunderstorms will be
possible this weekend into early next week. The strongest storms may
produce strong gusty winds, heavy rainfall, and lightning.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 15, 10:03 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
1003 AM EDT Fri Apr 15 2022

FLZ067-068-168-151445-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1003 AM EDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of east central Palm
Beach County through 1045 AM EDT...

At 1003 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Cloud
Lake, or over Palm Beach, moving southwest at 10 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm
Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis,
Haverhill, Cloud Lake, Palm Beach International Airport, Port Of Palm
Beach and Golden Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2685 8003 2667 7993 2649 8009 2678 8035
TIME...MOT...LOC 1403Z 038DEG 7KT 2668 8008

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:24 AM EDTSpecial Marine WarningMFL36 min
Apr 15, 7:58 AM EDTSpecial Marine WarningMFL47 min
Apr 15, 9:45 AM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Apr 15, 10:03 AM EDTSpecial Weather StatementMFLPalm Beach42 min
Apr 15, 11:22 AM EDTSpecial Weather StatementMFLBroward38 min
Apr 15, 11:32 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Apr 15, 12:09 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Apr 15, 12:47 PM EDTAreal Flood AdvisoryMFLMiami-Dade118 min
Apr 15, 1:55 PM EDTSpecial Weather StatementMFLGlades50 min
Apr 15, 2:30 PM EDTSpecial Weather StatementMFLGlades60 min
Apr 15, 3:31 PM EDTSpecial Weather StatementMFLGlades59 min
Apr 15, 3:48 PM EDTSevere Thunderstorm WarningMFLGlades27 min
Apr 15, 4:04 PM EDTSpecial Weather StatementMFLHendry56 min
Apr 15, 4:31 PM EDTSpecial Weather StatementMFLHendry59 min
Apr 15, 5:30 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Apr 15, 5:36 PM EDTSpecial Weather StatementMFLCollier39 min
Apr 15, 6:05 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry25 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.